MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS TROCH CLAW LARGE 100MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS TROCH CLAW LARGE 100MM; PROSTHESIS, HIP
Catalog Number 11-302101
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: cat #: 11-302130 / arcos lateral troch bolt 30mm / lot #: 760420.Unknown wire x 2.G2: switzerland.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported a patient underwent a hip revision approximately one month post implantation due to a loose claw, bolt and wires.The stem, head and cup remain implanted.The loose parts were removed and a plate was installed on the lateral side to secure fixation.Attempts have been made and no further information is available.
 
Event or Problem Description
No additional event information to report at this time.
 
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2024-01066.This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Medical records/radiographs were provided and reviewed by a health care professional.A review of the available records identified findings of the reported issues.Impressions: right total hip arthroplasty with interval loosening of the lateral claw secondary to rotation of the greater trochanter.The event was confirmed based on the evaluation of the provided medical records.Dhr was reviewed and no discrepancies related to the reported event were found.The root cause of the reported issue is attributed to off-label use of the claw and threaded bolt, per page 19 of the arcos broach surgical technique 0530.2-glbl-en "once the trochanteric fixation option has been determined, compress the auxiliary implant to the bone fragment by threading the plunger tightly against the auxiliary implant using the 5.0 mm hex driver and t-handle in the torque limiting position".As noted in the complaint description a large claw was fixed with 1 bolt, and 2 wires distally, however no proximal fixation since there was no lesser trochanter for wire fixation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: b4; b5; g3; h2; h6.Corrected b3.The root cause of the reported issue is attributed to off label use of the claw and threaded bolt.Per ifu (instructions for use), ¿tight fixation of all non-cemented components at the time of surgery is critical to the success of the procedure.Each component must properly press fit into the host bone which necessitates precise operative technique and the use of specified instruments.Bone stock of adequate quality must be present and appraised at the time of surgery.¿ additionally, the surgical technique states "the arcos modular femoral revision system is not designed for use in a fully unsupported proximal femur.Bone stock of adequate quality must be present and appraised at the time of surgery." as reported, the claw was fixed with 1 bolt and 2 wires distally, however no proximal fixation with a cable was present since there was no lesser trochanter for wire fixation, indicating that there was not adequate bone stock present and tight fixation of these non-cemented components could not be achieved.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
ARCOS TROCH CLAW LARGE 100MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19174119
Report Number0001825034-2024-01065
Device Sequence Number7330859
Product Code KWA
UDI-Device Identifier00880304474246
UDI-Public(01)00880304474246(17)330720(10)65688621
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number11-302101
Device Lot Number65688621
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2024
Supplement Date Received by Manufacturer09/23/2024
10/10/2024
Initial Report FDA Received Date04/24/2024
Supplement Report FDA Received Date09/24/2024
10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown